Alert archive / Illinois / Special Weather Statements in 2021
Special Weather Statement, NWS Chicago, IL
NWS Chicago, IL issued this special weather statement at Oct 10, 2021, 7:45 AM CDT for Boone County, Illinois. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 10, 2021, 7:45 AM CDT (12:45 UTC)
- Expired
- Oct 10, 2021, 8:30 AM CDT
- In force
- 45 min
- Issued by
- NWS Chicago, IL
- Hail
- 0.00 in
- Wind
- 50
County Boone County, IL
The radar
The Milwaukee radar (KMKX), 61 km from the middle of the area, began a volume at 12:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 0.8 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 136 J/kg
- Mixed-layer CIN
- -438 J/kg
- Mixed-layer LCL
- 1564 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
667
WWUS83 KLOT 101245
SPSLOT
Special Weather Statement
National Weather Service Chicago/Romeoville
745 AM CDT Sun Oct 10 2021
ILZ003>005-101330-
Boone IL-McHenry IL-Winnebago IL-
745 AM CDT Sun Oct 10 2021
...Strong thunderstorms will impact portions of eastern Winnebago,
northern McHenry and Boone Counties through 830 AM CDT...
At 744 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near South Beloit to Cherry Valley. Movement
was northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Belvidere, Roscoe, Harvard, South Beloit, Poplar Grove, Spring
Grove, Candlewick Lake, Cherry Valley, Richmond, Sharon, Capron,
Hebron, Timberlane, Chemung and Caledonia.
Including the following interstates...
I-39 between mile markers 118 and 123.
I-90 between mile markers 0 and 20.
This includes...Boone County Fairgrounds.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4249 8820 4219 8903 4250 8901
TIME...MOT...LOC 1244Z 233DEG 41KT 4247 8895 4224 8900
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
KluberWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this special weather statement went out at Oct 10, 6:36 AM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Oct 10, 6:36 AM CDT, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service Chicago/Romeoville, IL 636 AM CDT Sun Oct 10 2021 .UPDATE... 618 AM CDT Made some minor tweaks to the going forecast to expand the PoPs and thunder farther south. Latest HRRR and RAP runs have brought the precip farther south than indicated earlier, including into the city of Chicago, and both radar and satellite trends would seem to support the southward expansion of the precip footprint through this afternoon. This may also result in highs being a smidge cooler in these areas, but with temperatures already in the upper 60s/lower 70s and warm advection ongoing, it's still shaping up to be a very warm and humid day for this time of year. Ogorek && .SHORT TERM... 320 AM CDT Through Monday morning... Early morning surface analysis shows two surface low pressure systems over the central U.S.: one of which is a mature cyclone located over the eastern Dakotas/western Minnesota and the other and the other is a wave over the southern Plains that is still fairly early in the process of cyclogenesis. The latter of these systems will bring the threat of severe weather to the area of Monday (more on that later), while the former will play a role in today's shower and storm chances. Warm air advection aloft allowed for some light showers and even a few isolated lightning strikes to occur overnight within a regime characterized by fairly steep mid-level lapse rates. While any lingering light showers within the initial push of warm advection should exit the area by sunrise, additional showers and thunderstorms are expected to develop later this morning within the warm conveyor belt associated with the northern low pressure system. Satellite trends and model guidance would suggest that this activity would track through northwestern Illinois and areas generally along the Illinois-Wisconsin border (current slight chance and chance PoPs remain confined roughly northwest of a LaSalle to Evanston line) during the morning and afternoon hours before mostly fading by early evening. Additional waves of showers and storms may then continue training through the I-39 corridor through the overnight hours prior to the arrival of Monday's system. Perhaps the more notable weather feature on Sunday will be the abnormally warm temperatures in our continued stretch of unseasonable early October warmth. Highs are expected to range from the upper 70s to the mid 80s with the warmer temperatures occurring the farther south you go. Mid 60s dew points will make it feel more like early August rather than early October, and there won't be much relief from the warmth and humidity overnight either. Record daily high temperatures (86 for Chicago and 88 for Rockford) are unlikely to be broken, but the record daily high minimum temperatures for both cities (68 for Chicago and 67 for Rockford) certainly look to be in jeopardy with today's low temperatures currently forecasted to be 70 and 67 for Chicago and Rockford, respectively. Overnight temperatures from Sunday night into Monday morning are only expected to fall into the mid-upper 60s and could also stand a chance to break or at least tie the record daily high minimum temperatures for October 11th (66 for both Chicago and Rockford), though falling temperatures Monday evening may ultimately prevent that from happening. Only other thing to note for Sunday's forecast is that winds will be out of the south and will be fairly breezy, possibly gusting up to around 30 mph or so at times. Ogorek && .LONG TERM... 334 AM CDT Monday through Saturday... Main focus early in the period is with a strong storm system moving through the area Monday/Monday night with windy conditions and severe weather potential. Another deep low pressure system moving through the upper Midwest mid-week will bring additional rain chances Wednesday into Thursday, and a cool-down to more typical mid- October temperatures by the end of the week. Guidance remains in good agreement in depicting a vigorous upper trough and associated surface low in the vicinity of the KS/MO border early Monday morning. This short wave trough is progged to take on a negative-tilt and lift northeast across the forecast area Monday/Monday night as a strong 75-85 kt mid-level jet streak translates into the Midwest. Stout forcing and a narrow but deep plume of moisture off of the western Gulf will result in widespread shower and thunderstorms spreading across the area from the southwest during day, before eventually lifting northeast of the area later Monday night. Despite modest mid-level lapse rates of 6- 6.5 C/km per forecast soundings, strong low level warm advection pushing temps into the upper 70s/low 80s does look to support decent destabilization with MLCAPEs of 800-1000+ J/kg (especially across east/southeastern parts of the cwa where warmest surface temps are expected) easily supporting deep convection. This instability, coupled with ample vertical wind shear (weakly veering with height in lower levels though with strong speed shear through the mid levels) will likely support an organized severe weather threat including primarily damaging winds but also embedded supercellular structures with some tornado/hail risk with late-morning through early evening the window of greatest severe threat. Even outside of thunderstorms, winds will be strong and gusty with 40-45 mph gusts nearing wind advisory criteria across especially the southeast half of the cwa. Showers and thunderstorms should taper off from southwest to northeast during the later evening and overnight hours as the mid-level circulation passes. While a few showers could linger near the IL/WI border and over Lake Michigan early Tuesday morning, the bulk of the area and the day should be dry as strong subsidence develops in the wake of the departing mid-level trough. While cooler than Monday's temps, highs in the low-mid 70s and lows in the 50s will still be well above mid- October norms. Another deep upper low is progged to eject from the larger scale western CONUS upper trough mid-week, passing across the upper Midwest Wednesday into Thursday. Strongest forcing with this system will be off to our north/northwest during the period, though the approach and passaged of the trailing occluded front Wednesday afternoon and night will feature strong moisture transport as southwest flow again taps moisture from the western Gulf. Guidance remains somewhat varied with how quickly the cold front moves east of the area Thursday/Thursday, though the eastward progression of the western long-wave trough by the end of the week may initially slow the frontal movement as another weak surface wave moves along it Friday and brings another chance of rain. Cooler air more typical of mid-October does look to spread in behind the front by Friday and Saturday however, with lower 60s for highs and lows down in the 40s by the end of the period. Ratzer && .AVIATION... For the 12Z TAFs... Aviation Forecast Concerns: * Scattered thunderstorms mainly north of an approximately KMLI- KPWK line this morning through midday. * Breezy south-southwest winds with gusts 20-25 kts today. * LLWS tonight especially Chicago terminals with southwest winds to 45 kts above 1500 ft AGL. * Very windy Monday with gusts 25-30 kt after sunrise and scattered SHRA/TSRA developing toward midday. An area of showers and embedded thunderstorms has developed across eastern IA/northern MO early this morning in association with a mid-level disturbance tracking toward far northern IL/southern WI. Showers and thunderstorms will likely affect KRFD by 13Z and persist through midday. High-res model guidance continues to indicate this activity remaining just off to the north of KDPA and KORD, though radar trends suggest the southern periphery could be pretty close. Have included a temp for TSRA at KRFD and added VCTS mention to KDPA and KORD for this. Only a VCSH mention this morning for KMDW and KGYY farther to the south/southeast where impact from activity to the north is less likely. Aside from convection, surface winds are becoming breezy and will gust 20-25 kts today, though may decrease a bit during the mid- late afternoon. Southwest winds aloft will increase to 40-45 kt tonight however, so despite some decoupling of the boundary layer and sporadic surface gusts, LLWS conditions appear likely for the Chicago terminal sites. Low level jet looks to be a bit weaker over KRFD, with more marginal LLWS conditions there. Low pressure will approach the area from the southwest Monday morning. Shower/thunderstorm chances will ramp up again across the area through midday. Scattered showers are possible earlier in the night at KRFD, though are expected to remain largely west of the terminal and have maintained a VC mention there. Precip likely holds off for Chicago terminals into closer to midday Monday, and have indicated a PROB30 for the last couple of hours of the KORD and KMDW 30-hour forecasts to indicate this trend. Thunder potential will likely ramp up Monday afternoon. With the strong low pressure moving through the area Monday-Monday night, strong south winds gusting to 30 kts or higher especially in the afternoon. Ratzer && .LOT WATCHES/WARNINGS/ADVISORIES... IL...None. IN...None. LM...None. && Visit us at weather.gov/chicago Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSChicago www.twitter.com/NWSChicago www.youtube.com/NWSChicago
Hazardous weather outlook, Oct 10, 4:18 AM CDT, 3 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Chicago/Romeoville IL 418 AM CDT Sun Oct 10 2021 ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002- 010-011-019-110930- Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage- La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford- Northern Cook-Central Cook-Southern Cook-Northern Will- Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton- 418 AM CDT Sun Oct 10 2021 /518 AM EDT Sun Oct 10 2021/ This Hazardous Weather Outlook is for portions of North Central Illinois...Northeast Illinois and Northwest Indiana. .DAY ONE...Today and Tonight. Weather hazards expected... Limited Thunderstorm Risk. DISCUSSION... Isolated thunderstorms are possible today, mainly north of I-88 across far northern Illinois. No severe weather is expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Monday... Limited Severe Thunderstorm Risk. Limited Flooding Risk. Limited Non Thunderstorm Wind Risk. Wednesday... Limited Thunderstorm Risk. DISCUSSION: An approaching storm system will bring thunderstorms to the area Monday and Monday evening. Some severe storms are possible, especially from late morning through early evening. Some of these storms may be capable of producing damaging winds, hail and even an isolated tornado. Strong south winds with gusts of 40 to 45 mph are possible outside of thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be necessary through tonight. GENERAL STORM MOTION OF THE DAY: Moving toward the northeast at 35 to 40 mph. LMZ740>745-110930- Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 418 AM CDT Sun Oct 10 2021 This Hazardous Weather Outlook is for portions of the Illinois nearshore waters of Lake Michigan and the Indiana nearshore waters of Lake Michigan. .DAY ONE...Today and Tonight. Weather hazards expected... Limited Thunderstorm Risk. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Monday... Hazardous conditions for small craft are likely. Limited Severe Thunderstorm Risk. Wednesday... Limited Thunderstorm Risk. Ratzer Visit us at http://weather.gov/chicago Follow us on Facebook, Twitter, and Youtube at: www.facebook.com/nwschicago www.twitter.com/nwschicago www.youtube.com/nwschicago
In the hours before
Special weather statement, Oct 10, 7:45 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
745 AM CDT Sun Oct 10 2021
ILZ003>005-101330-
Boone IL-McHenry IL-Winnebago IL-
745 AM CDT Sun Oct 10 2021
...Strong thunderstorms will impact portions of eastern Winnebago,
northern McHenry and Boone Counties through 830 AM CDT...
At 744 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near South Beloit to Cherry Valley. Movement
was northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Belvidere, Roscoe, Harvard, South Beloit, Poplar Grove, Spring
Grove, Candlewick Lake, Cherry Valley, Richmond, Sharon, Capron,
Hebron, Timberlane, Chemung and Caledonia.
Including the following interstates...
I-39 between mile markers 118 and 123.
I-90 between mile markers 0 and 20.
This includes...Boone County Fairgrounds.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4249 8820 4219 8903 4250 8901
TIME...MOT...LOC 1244Z 233DEG 41KT 4247 8895 4224 8900
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
KluberThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 3:01 PM CDT | Small Craft Advisory | LOT | 37 hr |
Nearby
Special Weather Statements in Illinois, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.